MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

MICRO THERAPEUTICS, INC. DBA EV3 ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a turbohawk atk device to treat a fibrous, calcified, plaque lesion in the patient¿s mid popliteal artery.Slight tortuosity and moderate calcification were reported.The device was prepped per ifu without issue.It was reported that the nosecone detached.No patient injury was reported.
 
Additional Manufacturer Narrative
The cutter and the guide wire connecting the cutter were broken, and the cutter fell into the collection compartment.The nosecone did not detach.No fragment was left in the patient or needed to be retrieved.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device analysis: the turbohawk was received for evaluation.No ancillary device or images received with the device.The turbohawk device was removed from the returned packaging and was inspected.The cutter driver was not returned with the device.Evaluation of the distal assembly revealed no biological debris within the housing.Inspection of the distal tip revealed a bend just distal to the cutter window.The cutter was noted to be approximately 4.3 cm distal to the cutter window.Microscopic inspection of the cutter window revealed a lateral bend at the distal end of the cutter window.Biological debris was noted at the cutter window.It was observed that drive shaft was located in the cutter window; however, the drive shaft was fractured.The fractured end of the drive shaft showed the distal coils were uncoiled; biological debris was observed in between the coils.The cutter assembly was cut to remove the cutter assembly.The cutter assembly was approximately 0.4cm in length.A blue fiber like material was observed near the cutter.The connection port of the cutter assembly showed evidence of a proper bond.Crimp marks were identified on the cutter blank of the cutter assembly and portions of the drive shaft remained bonded within the port.The connection port of the cutter assembly showed evidence of a proper bond.Crimp marks were identified on the cutter blank of the cutter assembly and portions of the drive shaft remained bonded within the port.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8797504
Report Number2029214-2019-00750
Device Sequence Number3109766
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Catalogue NumberTHS-LS-C
Device Lot NumberA504818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/20/2019
09/17/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date07/29/2019
09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR